MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX LOCKING DEVICE AND BIOPSY CAP; ENDOSCOPE CHANNEL ACCESSORY

BOSTON SCIENTIFIC CORPORATION RX LOCKING DEVICE AND BIOPSY CAP; ENDOSCOPE CHANNEL ACCESSORY
Model Number M00545281
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a rx locking / biopsy cap was used in the biliary system during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.During the procedure, a snare was passed through the biopsy cap to remove a stent from the biliary system.Once the stent was removed, the physician attempted to pass an extractor balloon through the biopsy channel ; however, the device was unable to pass due to resistance.A water soluble lubricant was not applied to the rx locking device biopsy cap prior to use.The scope was sent for reprocessing to remove the sponge.The procedure was completed using another scope and another rx locking device/biopsy cap.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Block h6: problem code a0501 captures the reportable event of sponge detachment.Block h10: only the sponge from the biopsy cap was returned, the biopsy cap was not returned.The cuts on the sponge were inspected under magnificiation and revealed that some cuts were missing and the performed cuts were not in good condition.No other issue noted.The ifu mentions "to insert devices through the biopsy cap, apply water soluble lubricant to top of cap, align the device with the scope inlet and insert slowly in a straight manner." since the customer did not apply water-soluble lubricant at the top of the biopsy cap as stated within the directions for use, the most probable cause of the reported event of user error is failure to follow instructions.Based on the information available and the analysis performed to the returned device, the investigation conclusion code for this complaint will be documented as cause traced to component failure.An investigation is in place to address this problem.A review of the manufacturing documentation for this device was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots and a manufacturing review of the most probable lots did not identify any anomalies or deviations that could have contributed to the event.
 
Event or Problem Description
It was reported to boston scientific corporation that a rx locking / biopsy cap was used in the biliary system during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) , 2021.During the procedure, a snare was passed through the biopsy cap to remove a stent from the biliary system.Once the stent was removed, the phycian attempted to pass an extractor balloon through the biopsy channel ; however, the device was unable to pass due to resistance.A water soluble lubricant was not applied to the rx locking device biopsy cap prior to use.The scope was sent for reprocessing to remove the sponge.The procedure was completed using another scope.There were no patient complications reported as a result of this event.

Brand Name
RX LOCKING DEVICE AND BIOPSY CAP
Common Device Name
ENDOSCOPE CHANNEL ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12258757
Report Number3005099803-2021-03918
Device Sequence Number17041586
Product Code ODC
UDI-Device Identifier08714729296638
UDI-Public08714729296638
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K010610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545281
Device Catalogue Number4528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1